Thunderstorm Wind, Dorchester
- When
- July 14, 4:40 PM EST
- Where
- Dorchester County, Hoopersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.067, -75.567
Trees and power lines down.
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 14, 2:45 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 345 PM EDT WED JUL 14 2004 .SYNOPSIS... LATEST SURFACE ANALYSIS INDICATES A COLD FRONT MOVING EWD ACROSS WRN VA...WITH TSTRMS OUT AHD OF FRONT. MOST OF THESE ARE N OF THE AKQ FA...AS STORM THE DEVELOPED EARLIER OVER CUMBERLAND COUNTY WEAKENED AS IT MOVED INTO APPARENTLY A WEAKLY CAPPED AMS. HOWEVER...LINE BEGINNING TO DEVELOP JUST N OF THE AREA...AND THIS WILL LIKELY EFFECT OUR NORTHERN COUNTIES OVER NEXT FEW HOURS. WATER VAPOR AND UPPER AIR DATA SHOW UPPER VORT TRACKING WELL N OF THE AREA...AS WELL AS ABUNDANT DRY AIR IN THE MID LEVELS. && .SHORT TERM (TONIGHT AND THU)...SFC TROF TO MOVE ACROSS THE AREA TONIGHT...FOLLOWED CLOSELY BY COLD FRONT OVERNIGHT. THIS SHOULD ALLOW REMAINING TSTMS TO PUSH E OF THE AREA EARLY TONIGHT. TOMORROW SHOULD BE A REFRESHING CHANGE...WITH DEWPTS DROPPING BACK INTO THE LOWER 60S...WHICH WILL BE A NOTICEABLE DIFFERENCE FROM THE MID TO UPPER 70S WEVE EXPERIENCED THE PAST FEW DAYS. GIVEN THE LOWER HUMIDITY...WILL GO DRY FOR THU. && .LONG TERM (FRI THROUGH NEXT WED)...FRI AND SAT APPEAR DRY...WITH CONTINUED LOWER HUMIDITY LEVELS...AND FRONT STALLED OUT JUST TO OUR S. A GOOD AMT OF UNCERTAINTY BEYOND SAT.BMEDIUM RANGE MODELS FAIRLY CONSISTENT IN SHOWING A LOW PRESSURE SYSTEM APPROACHING FROM THE W ON SUN. AT UPPER LEVELS...TREND IS FOR A RIDGE BUILDING OVER THE WESTERN US...AND UPPER TROF DEEPENS OVER THE EAST...WITH UPPER LOW TENDING TO CUT OFF OVER THE MID ATLC. AGREE WITH FCSTR CONSENSUS AND HPC IN GOING WITH MORE PESSIMISTIC FORECAST FOR MON AND TUE...WITH DEEP CYCLONIC FLOW FCST. NEXT WED WILL DEPEND ON WHETHER UPPER LOW LIFTS OUT...BUT TOO FAR OUT TO MAKE A CALL ON THAT. HAVE GONE WITH 20 POP FOR KNOW. && .AVIATION... VFR...EXCEPT IFR IN ISOLD TO SCT TSTRMS THIS EVENING. && .MARINE... NO FLAGS NEXT 5 DAYS...WITH GENERALLY LIGHT WINDS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. VA...NONE. NC...NONE. MARINE...NONE. && .PRELIMINARY POINT TEMPS/POPS... SBY 65 85 62 85 / 40 10 10 10 OXB 67 84 65 82 / 40 10 10 10 WAL 70 85 68 86 / 40 10 10 10 FVX 66 87 63 87 / 20 10 10 10 RIC 68 87 64 87 / 30 10 10 10 PTB 68 88 63 87 / 30 10 10 10 AKQ 68 88 64 87 / 30 10 10 10 PHF 70 87 67 87 / 30 10 10 10 ORF 73 87 70 87 / 30 10 10 10 ECG 72 88 69 87 / 30 10 10 10 && 18/33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 535 AM EDT WED JUL 14 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-150900- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 535 AM EDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE REGION IN AN AREA FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. A COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EVENING. HOT AND HUMID AIR AHEAD OF THE COLD FRONT AND STRONG WINDS ALOFT WILL PROVIDE AN ENVIRONMENT CONDUCIVE TO THE DEVELOPMENT OF SEVERE THUNDERSTORMS. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. FORECASTER ID 32 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 449 PM EDT WED JUL 14 2004 VAZ060-061-068-142130- AMELIA VA-CUMBERLAND VA-PRINCE EDWARD VA- 449 PM EDT WED JUL 14 2004 ...STRONG THUNDERSTORM MOVING INTO NORTHERN PRINCE EDWARD AND AND SOUTHERN CUMBERLAND COUNTIES... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF FARMVILLE...OR ABOUT 10 MILES EAST OF APPOMATTOX...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR REEDS AT 510 PM EDT...RAINES TAVERN... AND...HAWK AT 515 PM EDT...GUINEA MILLS AT 520 PM EDT...STODDERT AT 525 PM EDT...ANGOLA AT 530 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF UP TO ONE INCH PER HOUR COULD CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MALOIT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 455 PM EDT WED JUL 14 2004 MDZ021-142145- DORCHESTER MD- 455 PM EDT WED JUL 14 2004 ...STRONG THUNDERSTORMS MOVING INTO NORTHERN DORCHESTER COUNTY... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF CAMBRIDGE TO 12 MILES WEST OF CAMBRIDGE...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...CAMBRIDGE AROUND 510 PM...AND HURLOCK AROUND 525 PM. WIND GUSTS TO50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF UP TO ONE INCH PER HOUR COULD CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MALOIT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 504 PM EDT WED JUL 14 2004 VAZ064-142200- CAROLINE VA- 504 PM EDT WED JUL 14 2004...STRONG THUNDERSTORM MOVING INTO **LOCATION**... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM CENTRAL CITY OF FREDERICKSBURG COUNTY TO CENTRAL SPOTSYLVANIA COUNTY...OR FROM FREDERICKSBURG TO 14 MILES SOUTHWEST OF FREDERICKSBURG...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...NANCY WRIGHTS CORNER AROUND 510 PM... GUINEA AROUND 520 PM...WOODFORD AROUND 525 PM...RAPPAHANNOCK ACADEMY AROUND 535 PM...FORT A.P. HILL AROUND 540 PM...AND PORT ROYAL AROUND 545 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF UP TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MALOIT
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE WAKEFIELD VA 506 PM EDT WED JUL 14 2004 VAZ064-142200- CAROLINE VA- 506 PM EDT WED JUL 14 2004 ...STRONG THUNDERSTORM MOVING INTO WESTERN CAROLINE COUNTY... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM CENTRAL CITY OF FREDERICKSBURG COUNTY TO CENTRAL SPOTSYLVANIA COUNTY...OR FROM FREDERICKSBURG TO 14 MILES SOUTHWEST OF FREDERICKSBURG...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...NANCY WRIGHTS CORNER AROUND 510 PM... GUINEA AROUND 520 PM...WOODFORD AROUND 525 PM...RAPPAHANNOCK ACADEMY AROUND 535 PM...FORT A.P. HILL AROUND 540 PM...AND PORT ROYAL AROUND 545 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF UP TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MALOIT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 517 PM EDT WED JUL 14 2004 MDZ021-023-142200- DORCHESTER MD-SOMERSET MD- 517 PM EDT WED JUL 14 2004 ...STRONG THUNDERSTORMS HEADING TOWARDS SOUTHERN DORCHESTER COUNTY... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 37 MILES WEST OF PRINCESS ANNE TO 32 MILES NORTHWEST OF CRISFIELD...OR FROM COVE POINT TO 7 MILES SOUTH OF LEXINGTON PARK...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...HOOPERSVILLE AROUND 525 PM...ANDREWS AROUND 530 PM...WINGATE AROUND 535 PM...ELLIOTT AROUND 540 PM...DEAL ISLAND AROUND 550 PM...AND MOUNT VERNON AROUND 555 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. MALOIT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 524 PM EDT WED JUL 14 2004 VAZ048-049-060>063-067>069-142145- AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA- 524 PM EDT WED JUL 14 2004 ...STRONG THUNDERSTORMS MOVING THROUGH THE EASTERN VIRGINIA PIEDMONT... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF LOUISA TO FARMVILLE...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LOUISA AROUND 530 PM EDT HADENSVILLE AROUND 535 PM EDT MINERAL AROUND 540 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AMELIA COURTHOUSE...CARTERSVILLE...CUMBERLAND...FORK UNION...GOOCHLAND... HAMPDEN SYDNEY AND POWHATAN. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. CULLEN
The national radar mosaic for the moment the first event began.
5 thunderstorm wind. Local standard time, as filed.
Trees and power lines down.
Trees down.
Trees and power lines down. Widespread power outages reported.
Trees down.
Trees down on Route 13.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2004Every state in 2004This day in weather historyWarnings in Maryland, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413943, 5413944, 5413945, 5414005, 5414006.